New Mexico, 2022High Wind in New Mexico, November 29, 2022
November 29, 2022 · NWS MAF · 1 event in 1 county or zone
A broad, deep trough across the Rocky Mountains brought westerly high winds across the Guadalupe and Delaware Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broad, deep trough across the Rocky Mountains brought westerly high winds across the Guadalupe and Delaware Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 29, 4:03 AM MST, 3 hours 10 minutes earlier.
Area forecast discussion, Nov 29, 4:03 AM MST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
503 AM CST Tue Nov 29 2022
...New AVIATION...
.SHORT TERM...
(Today through Wednesday afternoon)
Issued at 336 AM CST Tue Nov 29 2022
...Clear and breezy through Wednesday...
WV imagery shows an upper trough digging through the Rockies this
AM, resulting in southwest flow aloft over West Texas and Southeast
New Mexico. Despite the paucity of observations at KGDP, low-level
WV imagery shows mountain waves at and west of the Guadalupes, with
winds at the Bowl approaching high wind criteria at 0745Z. This is
supported by a mountain wave signature in the latest NAM12, as well
as 700mb height gradients tightening up to better than 60m/200nm. As
such, current wind warnings/advisories look good. Normally, this
would call for a little BLDU in the mix. However, satellite soil
moisture products suggests the ground has not quite dried out from
last week's winter storm, so we've opted to leave it out for now.
Downslope warming will yield unseasonably warm afternoon
temperatures, and so we've stayed on the warmer side of forecast
highs.
Unfortunately, this all comes to an end tonight, when a dry cold
front backdoors the area. Latest buffer soundings bring it through
KMAF ~ 06Z, and overnight lows should drop to near-normal as a
result. Attm, the front doesn't look strong enough for gap winds
to hit high wind criteria, but highs Wednesday afternoon will
nevertheless come in 11-12F below normal on average.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 336 AM CST Tue Nov 29 2022
The latter half of this week into this weekend will consist of
fluctuating temperatures as a couple cold fronts move thru the
forecast area. Thursday will begin with southerly return flow which
will boost high temperatures back to near normal in the upper 50s to
low 60s. Winds will increase out of the SW on Friday in response to
a developing sfc low in the Central Plains. Compressional warming
will elevate temps into the mid 70s in most locations across W TX
and SE NM, making Friday the warmest day of the extended period.
A cold front is expected to arrive on Saturday morning, knocking
temperatures back down to around normal. Meanwhile, the southern
stream mid lvl jet will advect Pacific moisture into northern
portions of the area on Saturday. Latest model guidance has
increased PoPs across portions of SE NM and the northern Permian
Basin Saturday afternoon and evening where the narrow axis of
precipitation will likely reside, although this could shift in
subsequent runs. Southerly return flow commences again on Sunday,
warming temperatures above normal in the upper 60s to lower 70s.
Monday also looks warm and much windier as an approaching trough
increases southwesterly flow aloft. The next cold front is progged
to arrive on Tuesday, sending temperatures back below normal.
-Salerno
&&
.AVIATION...
(12Z TAFS)
Issued at 501 AM CST Tue Nov 29 2022
VFR conditions will prevail next 24 hours. Westerly flow will
increase and become gusty by late morning, then diminish after
sundown. A cold front will move in overnight, w/fropa at KMAF ~
05Z, clearing KFST ~ 10Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 75 31 50 34 / 0 0 0 0
Carlsbad 72 34 49 31 / 0 0 0 0
Dryden 79 42 57 39 / 0 0 0 0
Fort Stockton 77 36 54 37 / 0 0 0 0
Guadalupe Pass 63 37 48 32 / 0 0 0 0
Hobbs 69 29 48 31 / 0 0 0 0
Marfa 70 35 59 29 / 0 0 0 0
Midland Intl Airport 74 32 51 34 / 0 0 0 0
Odessa 74 33 50 35 / 0 0 0 0
Wink 74 34 52 34 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 10 PM CST /9 PM MST/ this evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
Wind Advisory from 9 AM this morning to 7 PM CST this evening
for Davis Mountains Foothills-Eastern Culberson County.
High Wind Warning from 9 AM this morning to 7 PM CST this
evening for Davis Mountains.
NM...High Wind Warning until 9 PM MST this evening for Guadalupe
Mountains of Eddy County.
Wind Advisory from 8 AM this morning to 6 PM MST this evening
for Eddy County Plains.
&&
SHORT TERM...44
LONG TERM....24
AVIATION...44Hazardous weather outlook, Nov 29, 2:33 AM MST, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
333 AM CST Tue Nov 29 2022
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-300945-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
333 AM CST Tue Nov 29 2022 /233 AM MST Tue Nov 29 2022/
This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.
.DAY ONE...Today and tonight.
A High Wind Warning is in effect from this morning through this
evening for the Guadalupe and Delaware mountains, and Davis
mountains above 5500 ft.
A Wind Advisory is in effect from this morning through this
evening for the Davis Mountains foothills, and adjacent plains
of the Guadalupe Mountains in Eddy and Culberson Counties.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
High winds will again be possible Friday afternoon, for the
Guadalupe and Delaware Mountains.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe Mountains of Eddy County
- When
- November 29, 7:13 AM MST to 1:13 PM MST
- Where
- Guadalupe Mountains of Eddy County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Alabama, November 29 to 30, 20222 deaths · 2 injured · EF2 · 31 events
- Tornado and Hail in Louisiana, November 29, 20221 injured · $450,000 · EF3 · 12 events
- Tornadoes and Hail in Mississippi, November 29 to 30, 2022$2.3 million · EF2 · 35 events
- Tornadoes and Hail in Mississippi, November 29 to 30, 2022$200,000 · EF1 · 4 events
- Flash Flood and Hail in Mississippi, November 29, 2022$198,000 · 2 in hail · 12 events
- Flood and Hail in Alabama, November 29 to 30, 2022$38,000 · 1.5 in hail · 19 events
- Hail and Damaging Wind in Arkansas, November 29, 2022$31,000 · 1.75 in hail · 2 events
- Damaging Winds in Georgia, November 29 to 30, 2022$7,000 · 56 kt wind · 15 events
- Hail and Damaging Winds in Tennessee, November 29, 2022$15,000 · 1 in hail · 4 events
- High Wind and Strong Wind in New Mexico, November 29, 202265 kt wind · 12 events
- Heavy Snow in Washington, November 29 to 30, 202212 events
- Winter Storm and Winter Weather in Iowa, November 29, 202211 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1066904.